Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 150, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 3, 2018, 11:31 PM MST for Mohave County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2018, 11:31 PM MST (06:31 UTC)
- Expired
- Oct 4, 2018, 2:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 147 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 12:19 AM MST | FLASH FLOOD | 3 Nne Wikieup, AZ | MOHAVE COUNTY ROADWORK REPORTED PUMP STATION ROAD WAS CLOSED FROM HIGHWAY 93 TO BACK RD DUE TO ROADWAY FLOODING. TIME ESTIMATED FROM RADAR. |
| Oct 4, 12:25 AM MST | FLASH FLOOD | 12 N Wikieup, AZ | MOHAVE COUNTY ROADWORK REPORTED BOGIES RANCH ROAD CLOSED FORM UPPER TROUT CREEK ROAD TO BOGIES RANCH DUE TO ROADWAY FLOODING. TIME ESTIMATED FROM RADAR. |
| Oct 4, 12:29 AM MST | FLASH FLOOD | 5 N Wikieup, AZ | MOHAVE COUNTY ROADWORK REPORTED HUFFRITTER RD CLOSED FROM HIGHWAY 93 TO BACK RD DUE TO ROADWAY FLOODING. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
983
WGUS55 KVEF 040631 RRA
FFWVEF
AZC015-040930-
/O.NEW.KVEF.FF.W.0150.181004T0631Z-181004T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1131 PM MST WED OCT 3 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central Mohave County in northwestern Arizona...
* Until 230 AM MST.
* At 1129 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin in the next hour.
* Some locations that will experience flooding include...
Wikieup and Diamond M Ranch including US 93 north of Wikieup.
This includes Interstate 40 in Arizona between mile markers 76 and
93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3441 11406 3500 11387 3536 11333 3494 11333
3453 11376
$$
TB31 follow-up statement
103
WGUS75 KVEF 040926
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
226 AM MST THU OCT 4 2018
AZC015-040935-
/O.EXP.KVEF.FF.W.0150.000000T0000Z-181004T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
226 AM MST THU OCT 4 2018
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 230 AM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3441 11406 3500 11387 3536 11333 3494 11333
3453 11376
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 9:05 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 3, 9:05 PM MST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 905 PM PDT Wed Oct 3 2018 .SYNOPSIS...An approaching Pacific storm system will increase thunderstorm coverage overnight, especially over Mohave County and adjacent areas of Clark and Lincoln counties, where severe storms will be possible. Cooler storm systems coming in from the north will bring unsettled conditions with below normal temperatures over the weekend into early next week. && .UPDATE...Upper trough finally moving inland this evening. The feature adding the necessary shear/lift for more robust convection this evening. Seen a few severe storms across San Bernardino County so far. Storms also have a history of producing locally heavy rainfall. Anticipate the Colorado River and Mohave County to remain the most active regions overnight as trough continues to shift east. In the update touched up POPs, QPF and weather grids. && .AVIATION...For McCarran...So far, showers and thunderstorms have stayed away from the terminal. However, there is still a threat for showers or thunderstorms to develop into the early morning hours of Thursday before the threat shifts east by daybreak. If storms develop, they could produce gusty, erratic winds and small hail. Winds should continue to be from the south or southwest with sustained winds of 8 to 12 kts. Winds will trend downward before sunrise with southwest winds beginning to increase again tomorrow afternoon with possible gusts to 20 kts. By 12-14Z tomorrow morning, expect FEW-SCT clouds around 8 kft. For the rest of southern Nevada, northwest Arizona and southeast California...TAF sites within the Colorado River Valley could see showers and thunderstorms late this evening and could create gusty and erratic winds. Breezy southwest winds expected again tomorrow afternoon with gusts around 20 kts for most terminals, excluding BIH where north winds are expected. && .PREV DISCUSSION...254 PM PDT Wed Oct 3 2018 .DISCUSSION...tonight through next Wednesday. The upper low off the California Coast will finally move inland tonight and increasing upward forcing and wind shear along the leading edge will produce organized bands of thunderstorms especially across substantial portions of southern Nevada and northwest Arizona...especially after sunset through the overnight hours. Isolated severe thunderstorms will be possible and the best threat areas will be over Lincoln, northeast Clark and Mohave County. Since conditions for organized thunderstorms will come together primarily after dark...storms generally will not be quite as strong as they otherwise would with the aid of daytime heating. It should still be a very active night of thunderstorms which high res models have consistently been showing. The axis of the upper low is forecast to be over southwest Utah by sunrise Thursday as it opens up and continues lifting to the northeast leaving more tranquil conditions across our forecast area in its wake much of the day Thursday. An upstream shortwave over northern California will then slide down over southern Nevada Thursday night and early Friday...driving a weak cold front with some showers associated with it over central Nevada. A cool and dry northwest flow will be over the region Friday ahead of energy diving down from the Pacific Northwest and Western Canada which will call attention to the arrival of the fall season. Multiple waves diving out of western Canada will carve out a deep broad closed low over the western states over the weekend then it will lift toward the northern plains early in the week ahead another system diving down over the Great Basin. This pattern will keep temperatures several degrees below normal with showers primarily over the southern Great Basin zones and snow levels around 6500-7000 feet. && .SPOTTER INFORMATION STATEMENT...Severe thunderstorms will be possible this evening, especially in Mohave County and nearby areas of northeast Clark and Lincoln counties. Isolated flash flooding will also be possible. We encourage spotters to report any significant weather or impacts in your area. && Update...Pierce DISCUSSION...Adair AVIATION...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Oct 3, 10:19 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1019 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD 15 NNW BAKER 35.47N 116.17W
10/03/2018 SAN BERNARDINO CA TRAINED SPOTTER
CORRECTED FROM PREVIOUS REPORT. A TRAINED
SPOTTER REPORTED A SWIFT WATER RESCUE AT
STATE ROUTE 127 AT MILE MARKER 16.
&&
JVLocal storm report, Oct 3, 10:22 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1022 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 2 WNW FORT MOHAVE 35.03N 114.63W
10/03/2018 E1.00 INCH MOHAVE AZ PUBLIC
SOCIAL MEDIA POST REPORTED QUARTER SIZED
HAIL AT FORT MOHAVE ALONG THE COLORADO
RIVER.
&&
JVLocal storm report, Oct 3, 10:39 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1039 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD 15 NNW BAKER 35.47N 116.17W
10/03/2018 SAN BERNARDINO CA TRAINED SPOTTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 15
NNW BAKER. NO SWIFT WATER RESCUE OCCURRED. A
TRAINED SPOTTER REPORTED WATER FLOWING OVER
THE ROADWAY AT STATE ROUTE 127 AT MILE
MARKER 15.
&&
JVLocal storm report, Oct 3, 10:42 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1042 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM FLASH FLOOD 5 NW BIG RIVER 34.19N 114.43W
10/03/2018 SAN BERNARDINO CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING ON THE
ROADWAY OF STATE ROUTE 62 AT MILE MARKER
134.
&&
JVLocal storm report, Oct 3, 11:10 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1110 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD 2 SSW NEW KINGMAN-BUTLE 35.23N 114.04W
10/03/2018 MOHAVE AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED RUNNING WATER OVER
THE ROADWAY OF STOCKTON HILL RD AT MORROW
AVE.
1053 PM FLASH FLOOD 3 E KINGMAN 35.19N 114.01W
10/03/2018 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOODING OVER THE
ROADWAY OF HUALAPAI MTN RD BETWEEN STOCKTON
HILL RD AND CENTRAL.
&&
JVLocal storm report, Oct 3, 11:25 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1125 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 1 ESE KINGMAN 35.19N 114.04W
10/03/2018 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOWING WATER,
ROCKS AND DEBRIS ON THE ROADWAY AT THE
INTERSECTION OF ANDY DEVINE RD AND BEALE ST
IN KINGMAN.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 6:30 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Oct 3, 9:30 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Oct 3, 10:02 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 3, 10:55 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 4, 1:53 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Oct 4, 4:33 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.